Stevens Johnson Syndrome (SJS) is a potentially fatal syndrome caused by a severe allergic reaction to some drugs.
Stevens Johnson Syndrome can be caused by these types of drugs:
painkillers rheumatoid arthritis antibiotics drugs for bi-polar disorder non-steroid anti-inflammatory drugs (NSAIDS) barbiturates anticonvulsants sulfa antibiotics penicillins
Stevens Johnson Syndrome can be caused by these medications
Bextra Arava Remicade Ibuprofen Daypro childrens Motrin Advil Topamax Lamectal Allopurinol Phenytoin Carbamazepine valdecoxib
If you have been taking one of these drugs and are experiencing symptoms of SJS, you should talk to a doctor immediately. Symptoms of Stevens Johnson Syndrome Include:
persistent, serious rash persistent fever conjunctivitis flu-like symptoms inflammation of mucosal membranes (mouth, throat, eyes, genital tract, intestinal tract) ulcers inside mouth inflammation of tongue, gums and lips inflammation of throat skin lesions blisters and bleeding of lips, eyes, mouth, nasal passage, and genital areas skin sloughing off in sheets (like a chemical burn from inside out) lesions in lungs permanent blindness dry-eye syndrome photophobia lung damage chronic obstructive pulmonary disease (COPD) asthma permanent loss of nail beds scarring of esophagus arthritis chronic fatigue syndrome